MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL

ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL
Catalog Number 07027150190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial numbers of the unknown roche analyzer used at the customer site and the e801 module used for investigation were requested, but not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for four patient samples tested with elecsys cortisol ii on an unknown roche elecsys analyzer.The fourth patient sample also had discrepant results when tested on a cobas e801 module used for investigation.The results did not agree with results obtained with a competitor method (siemens).The first sample resulted in a cortisol value of 4.57 ug/l when tested with the roche assay.When tested with the siemens assay, the sample resulted in a cortisol value of 28.1 ug/dl.The second sample resulted in a cortisol value of 3.82 ug/l when tested with the roche assay.When tested with the siemens assay, the sample resulted in a cortisol value of 9.0 ug/dl.The third sample resulted in a cortisol value of 2.59 ug/l when tested with the roche assay.When tested with the siemens assay, the sample resulted in a cortisol value of 11.3 ug/dl.An aliquot of the fourth sample (tube a) resulted in a cortisol value of 2.39 ug/dl when tested with the roche assay on (b)(6) 2023.A second aliquot of the same sample (tube b) was tested with the siemens assay on (b)(6) 2023, resulting in a cortisol value of 16.3 ug/dl.The 2 aliquots of this sample were provided for investigation where they were tested on an e801 analyzer; tube a resulted in a cortisol value of 2.35 ug/dl and tube b resulted in a cortisol value of 2.09 ug/dl.
 
Additional Manufacturer Narrative
Samples 1 and 4 are from the same patient.
 
Additional Manufacturer Narrative
Quality controls recovered within range.There was no indication of a general reagent issue.Further investigations of the fourth sample were able to reproduce the roche assay values when tested with a second competitor method (archie) and lc-ms/ms.The investigation concluded the roche cortisol values of the samples were correct.The investigation did not identify a product issue.

Brand Name
ELECSYS CORTISOL II
Common Device Name
FLUOROMETRIC, CORTISOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17848209
Report Number1823260-2023-03141
Device Sequence Number20644860
Product Code JFT
UDI-Device Identifier04015630939985
UDI-Public04015630939985
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K152227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027150190
Device Lot Number669218
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/29/2023
12/07/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/23/2023
12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown